Discussions that mention atacand

Heart Disorders board


Hi Danny and Flowergirl,
I have been reading your predicament and wanted to add my two cents. Danny I see a heart doc for hypertension in Cincinnati Oh at Ohio Heart and Vascular center at Christ Hospital. My Doc is John Paul Runyon. Is there anyway that you can go there? Heck if I were you I would just take off a week from work and show up at the ER there as if you're on vacation and see if they will see you. These guys are wonderful and it would be worth whatever it takes to get this problem fixed. I know the insurance issues involved but really if it means your life or quality of life I would do just about anything.

That said one of the first things this center did when I had such high numbers was run a kidney test on me, with MRI. This is to check your kidney function. If this has not been done it should be. I have hereditary hypertension and have had it since I was about 24 years old. I am now 42 and take Toprol XL and Atacand. Atacand is an angiotension drug and you should ask your docs about it. It helps me greatly and considering that they have seen spasms on your EKG this would have to help I would think. I am in awe of you both because I would be a basket case living on the ER doorstep if I had to live like you are living. I have also heard that too much nitro will have a rebound effect, but don't take my word on that, I know it will give headaches though.

Flowergirl, I have had pretty high pressure at times too but have managed to keep it down with the Atacand and Toprol. Also I take magnesium as much as I can, somewhere around 800 mg a day. And I found out that women who have fibroids, which I have gives me BP spikes. My good hypertension doc says this could be much of my problem. I don't know how old you are but estrogen can wreck havoc on BP. The fibroid, even little ones release extra estrogen, especially at that time of the month.

Another think I also have been avoiding is bottled water. I drank it religiously and found out that plastic leaks, guess what?? ESTROGEN!!,,, since I stopped drinking it I have not had the ER visits for high BP either. Whether it is a combination of all these things I don't know, but now the week of my period I have usually a few hours of high BP around 160/100 and then it passes. At most other times my Bp can be as good as 105/65. My highest episode was 200/120 for which I took a nitro pill at the ER. This was thought to be anxiety along with cold medicines which we hypertensives should never ever take. Anything with the vasoconstrictors in them, ephidrine, psuedonephrine, etc are absolute poison to us.

One last thing, I have had episodes of left sided upper chest pain that usually comes on only after eating. I believe this is esophageal spasms of some kind, because burping relieves it and brings up acid. BUT if you are taking massive amounts of magnesium or acid reducers you MUST space them out to avoid neutralizing your BP meds. God bless you both and I hope you get some relief.
Make sure to ask about that Atacand/Candesarten, I believe it helps with vasospasm.
I will ask about "Atacand/Candesarten".
Thanks to everyone who is replying. I had a really bad night last night.
Today it feels like I have rocks in my chest and I'm exausted again.
By the way, Micardis is an angiotensin II med just like ATACAND! Did they just put you on this??
I am so glad to hear that it is getting better for you. Maybe they will gradually increase the Micardis and then you will be fine. Most likely the ultrasound is looking for heart muscle problems or something not as related to blood flow as the cath. Possible they are looking for spasms or structural problems. I think the cath looks mostly at blood flow issues, but I may be wrong about that.
Another thing I found to help me and I am still having issues too. is to separate the dose. I take half my ATacand and half my Toprol in the morning and then about 8-10 hours later take the other half. This seems to keep it steady so I don't have the early morning pressure rise when I wake up. Do you get more problems in the morning or the evening? So happy for you that its better!